This patient support community is for discussions relating to general health issues, adolescents, babies, child health, eating disorders, fitness, immunizations and vaccines, infectious diseases, and senior health.
My mom, Marian, who is an otherwise healthy almost 81 year old has been awakened nightly for the last ten weeks or so by aching arms (both about equally). She describes this as a deep ache, without burning, and not particularly in the joints, but felt deeply ,as in "bone-deep". This pain awakens her after four to five hours of relatively sound sleep each night and causes her to sit up and hang her arms at her sides for almost an hour after taking dose of extra strength Tylenol to wait out relief. She cannot sleep on either side lest the pain be worsened in sleep. She takes 1/2 or a full Ambien nightly, Lotrel, Aciphex, B-12, B Complex, C, an unknown bladder control med. Recent blood testing show a healthy heart with ^55% ejection fraction, elevated cholesteral and trig's (250 total chol; not sure of element#'s, 300 +tri-g) although she has a marked intolerance to the statins and refuses to take any of them.) In her words, "profound fatigue" overtakes her during the day and requires 2-3 hours rest about 1-2PM daily possibly from the interrupted nightime? She has always been a very active person who maintained prober body weight, never smoked and kept in relatively good shape by exercise. She is a 35 yrs past BK amputee of the left leg as well. This condition came on rapidly over no more than a couple of weeks.
Any ideas where she should seek further help or what might be the cause?
Great your Mom has you to care for her,is it possible it could be the Meds she is taking are they interacting with each other, did she take anything new in the last 2 weeks this started.I think this is your best bet that it is, ask her Doc if there are any other she can take aswell and even the Pharmacist at the Local drug store will put them in to see if they react to each other.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.